Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 3, 2009, 12:59 PM EDT for Carroll County, Virginia. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2009, 12:59 PM EDT (16:59 UTC)
- Expired
- Jun 3, 2009, 2:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Carroll County, VA
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:30 PM EDT | HAIL 0.75 | 5 Nne Fancy Gap, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 031659
SVRRNK
VAC035-031800-
/O.NEW.KRNK.SV.W.0080.090603T1659Z-090603T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1259 PM EDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 200 PM EDT.
* AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODLAWN...OR NEAR HILLSVILLE...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODLAWN...
HILLSVILLE...
GLADESBORO...
DUGSPUR...
LAUREL FORK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3670 8089 3681 8096 3686 8083 3686 8079
3688 8073 3688 8070 3689 8068 3690 8068
3693 8062 3669 8046
TIME...MOT...LOC 1659Z 270DEG 11KT 3674 8079
$$
SK3 follow-up statements
000 WWUS51 KRNK 031716 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT WED JUN 3 2009 VAC035-031800- /O.CON.KRNK.SV.W.0080.000000T0000Z-090603T1800Z/ CARROLL VA- 116 PM EDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR CENTRAL CARROLL COUNTY... AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HILLSVILLE...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING FOR SOUTHWESTERN VIRGINIA AND SOUTHEAST WEST VIRGINIA. && LAT...LON 3670 8089 3676 8092 3685 8057 3669 8046 TIME...MOT...LOC 1716Z 270DEG 11KT 3673 8072 $$ SK
000 WWUS51 KRNK 031734 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 134 PM EDT WED JUN 3 2009 VAC035-031800- /O.CON.KRNK.SV.W.0080.000000T0000Z-090603T1800Z/ CARROLL VA- 134 PM EDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR EASTERN CARROLL COUNTY... AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLADESBORO...OR NEAR FANCY GAP...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3670 8080 3677 8070 3685 8057 3669 8046 TIME...MOT...LOC 1734Z 270DEG 11KT 3673 8065 $$ PH
000 WWUS51 KRNK 031757 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 157 PM EDT WED JUN 3 2009 VAC035-031808- /O.EXP.KRNK.SV.W.0080.000000T0000Z-090603T1800Z/ CARROLL VA- 157 PM EDT WED JUN 3 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY EXPIRES AT 200 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN BLACKSBURG. LAT...LON 3670 8080 3677 8070 3685 8057 3669 8046 TIME...MOT...LOC 1758Z 270DEG 11KT 3673 8056 $$ PH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:41 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 3, 11:41 AM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1141 AM EDT WED JUN 3 2009 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY SOUTHWARD FROM THE OHIO VALLEY INTO THE REGION BY THURSDAY....AND THEN INTO THE CAROLINAS BY FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... MODIFIED 12Z RNK SOUNDING EASILY BRINGS GREATER THAN 2000 J/KG. A LITTLE STRONGER SHEAR TODAY...ESPECIALLY AS THE SFC FNT APPCHES. I EXPECT TO SEE A LITTLE MORE ORGANIZATION TO THE STORMS THIS AFT/EVE- MULTICELL LINES AND CLUSTERS. SHOULD BE ENOUGH INSTABILITY FOR SOME OF THE STORMS TO PRODUCE LARGE HAIL OR DAMAGING WINDS. I HAVE ADJUSTED THE POPS TO SHOW THE QUICKEST BEGINNING AND HIGHER POPS EARLY AFTERNOON ALONG THE BLUE RIDGE IN FAR SW VA AND NW NC...SIMILAR TO YESTERDAY...THIS IS WHERE THE BETTER LOW LEVEL MOISTURE CONVERGENCE IS EARLY. HOWEVER...OTHER ONGOING STORMS JUST WEST OF THE APPLNS IN IN KY...AND SCT STORMS FROM YESTERDAY...SHOULD PROVIDE PLENTY OF OUTFLOW BOUNDARIES TO GET STORMS GOING ACROSS THE REST OF THE MTNS BY LATE AFTERNOON. 12Z NAM SHOWS A PRE-FRONTAL LINE COMING INTO THE CWA FROM THE NORTH LATE IN THE AFT. WHILE I BELIEVE THIS MAY BE A LITTLE FAST...I THINK IT IS BEST TO HAVE LIKELY POPS FOR ALL OF THE MTNS ALONG AND WEST OF THE BLUE RIDGE BY 21Z. WITH PWATS INCREASING TO NEAR 1.5 INCHES JUST AHEAD OF THE FNT...WILL KEEP THE HEAVY RAIN WORDING IN THE WEATHER GRIDS. WILL ALSO ADD IN SMALL HAIL AND GUSTY WINDS. BETWEEN 18 AND 00Z...THE SURFACE COLD FRONT REACHES THE NORTHERN COUNTY WARNING AREA AND CONVERGENCE ALONG THE FRONT MAY MAXIMIZE RAINFALL AMOUNTS BY TRAINING TSTMS. WILL HAVE TO MONITOR RADAR TRENDS AND LOOK CLOSELY AT 12 MODEL DATA TO ASSESS WHETHER A FLASH FLOOD WATCH IS NEEDED FOR LATE AFTERNOON INTO TONIGHT. FINALLY...PLENTY OF SUN TO START THE DAY...AND ALSO A WARM START...SO I HAVE RAISED MAX TEMPS MOST AREAS BY 1 TO 3 DEGREES. HIGHS AGAIN WILL BE NEAR THE RECORD FOR BLUEFIELD. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... UNSETTLED PERIOD CONTINUES AS FRONT SETTLES INTO NC. MEANWHILE..SHORTWAVE PUSHES EAST INTO THE TENNESSEE VALLEY THURSDAY AND INTO OUR AREA FRIDAY...WITH EMBEDDED SMALLER PIECES OF ENERGY PUSHING AHEAD OF IT. AREA OF LOW PRESSURE WILL MOVE ALONG THIS FRONT THURSDAY AFTERNOON WITH SIGNIFICANT LIFT INTO OUR AREA. LEANED TOWARD THE ECMWF/NAM SOLUTION AND PER HPC SHOULD SEE HEAVIEST RAINFALL ACROSS THE SRN CWA THURSDAY AFTERNOON. TEMPS WILL BE TRICKY BUT NOT EXPECTING AS MUCH SUNSHINE THIS DAY WITH A WEDGE OF HIGH PRESSURE TRYING TO NOSE IN BEHIND THE FRONT...WITH PRECIP MAKING IT MORE IN SITU. THUNDER THREAT IS THERE...ESPECIALLY IN THE SOUTH. SVR POTENTIAL SHOULD BE FURTHER SOUTH...BUT THE HEAVY RAIN THREAT REMAINS. FOR HIGHS THURSDAY KEPT CLOSE TO LOCAL MOS/MET MOS. THURSDAY NIGHT...THERE SHOULD BE SHOWERS CONTINUING AS THE UPPER TROUGH STILL IS TO OUR WEST...AND ANOTHER AREA OF LIFT PUSHING ACROSS THE SRN/ERN CWA. LOWS MAY BE MILDER THAN MOS...GIVEN THE RAINFALL AND CLOUDS. BY FRIDAY...THE UPPER TROUGH WILL OVERHEAD WITH MAIN SFC LOW WELL TO THE EAST. WITH COOLER POCKET OVERHEAD...INSTABILITY WILL INCREASE IF WE GET SOME SUNSHINE...AND THAT LOOKS POSSIBLE. SO KEPT POPS ON THE HIGH END ESPECIALLY OUT EAST WHERE SHORTWAVE ENERGY WILL KEEP LIFT HIGHEST.HIGH TEMPS FRIDAY WILL REMAIN COOLER AS FLOW IS MORE NORTHERLY ON THE BACKSIDE OF THE FRONT. FRIDAY NIGHT WILL SEE SHOWERS DECREASING IN THE AREA WITH THE MAIN TROUGH AXIS TILTING TOWARD THE COAST WITH SOME RIDGING PUSHING INTO ACROSS THE OHIO/TN VALLEYS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... WEAK HIGH PRESSURE MOVE SOUTHEAST ACROSS THE REGION ON SATURDAY AS ANOTHER COLD FRONT APPROACHES FROM THE NORTH. MOISTURE SHOULD BE LIMITED...KEPT A SLIGHT CHC OF SHOWERS AND TSTMS MAINLY IN FOR THE MTNS. WITH MORE SUNSHINE SATURDAY...RAISED HIGHS TEMPERATURES INTO THE MID 70S IN THE NORTHWEST TO THE MID 80S IN THE PIEDMONT. ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A STRONG SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD ACROSS THE MIDWEST. THIS PLACES OUR REGION INTO A WARM ADVECTION PATTERN. THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST CHANCE ACROSS THE HIGHER TERRAIN. HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL...WITH READINGS FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN THE SOUTHEAST. FOLLOWED HPCGUIDE WITH POPS FOR SUNDAY. FOR MONDAY...THE SFC FRONT ASSOCIATED WITH THE MIDWEST SYSTEM TRACKING NEWD WILL APPROACH FROM THE NORTHWEST. BECAUSE OUR FORECAST AREA WILL BE IN THE WARM SECTOR...THERE WILL BE A GOOD CHC OF AFT/EVE TSTMS. A COLD FRONT SWEEPS EAST ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. PLAYED HIGHS TUESDAY A LITTLE COOLER FROM THE MID 70S IN SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE PIEDMONT. THE FRONTAL BOUNDARY CONTINUES TO PUSH SOUTH ACROSS THE SOUTHEAST STATES ON WEDNESDAY. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... THE COLD FRONT ACROSS THE OHIO VALLEY WILL GRADUALLY APPROACH THE REGION TODAY AND TONIGHT. THIS WILL RESULT IN SCT TO NUMEROUS AFTERNOON AND EVENING SHWRS/TSTMS AND BRIEF PERIODS OF MVFR/IFR WITH HEAVIER RAINFALL TODAY AND THURSDAY. THE FRONT WILL BE IN THE SOUTHERN COUNTY WARNING AREA BY THURSDAY MORNING. THE MODELS ARE SHOWING MVFR TO IFR CEILINGS NORTH OF THE BOUNDARY LATE TONIGHT. CONDITIONS MAY BE VERY SLOW TO IMPROVE UNTIL THE FRONT PUSHES OUT OF THE CAROLINAS ON FRIDAY AND FRIDAY NIGHT. WEAK HIGH PRESSURE BUILDS INTO THE REGION FRIDAY NIGHT INTO SATURDAY...WITH DRIER AND SLIGHTLY COOLER AIR. && .CLIMATE... RECORDS HIGHS FOR JUNE 3RD... BLACKSBURG 86/1961 ROANOKE 100/1936 BLUEFIELD 81/2002 LYNCHBURG 97/1936 DANVILLE 100/1951 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...AMS/JJ SHORT TERM...WP LONG TERM...KK AVIATION...AMS CLIMATE...
Hazardous weather outlook, Jun 3, 12:39 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1239 PM EDT WED JUN 3 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-041645- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1239 PM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM EARLY THIS AFTERNOON THROUGH LATE THIS EVENING. THE PRIMARY THREATS FROM ANY STORMS THAT DO BECOME SEVERE ARE DAMAGING WINDS AND LARGE HAIL. VERY HEAVY RAIN IS ALSO LIKELY...WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN WILL STILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE THREAT OF FLOODING OF SMALL STREAMS AND CREEKS WILL CONTINUE TO INCREASE THROUGH THURSDAY NIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 3, 8:33 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
833 AM EDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND DMG 4 SW RONCEVERTE 37.71N 80.51W
06/02/2009 GREENBRIER WV LAW ENFORCEMENT
GREENBRIER COUNTY DISPATCH REPORTED TREES DOWN ACROSS
MOORE ROAD.
&&
PHYSELLSpecial weather statement, Jun 3, 12:26 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 PM EDT WED JUN 3 2009
NCZ001-018-019-031730-
ASHE NC-WATAUGA NC-WILKES NC-
1226 PM EDT WED JUN 3 2009
...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...
AT 1225 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DEEP GAP...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR RUTHERWOOD AROUND 1245 PM...DEEP GAP AROUND
115 PM AND CASCADE FALLS AROUND 130 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3609 8150 3609 8152 3611 8155 3611 8157
3617 8173 3637 8144 3624 8124 3608 8147
EXPERIMENTAL
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 56 min |
| Jun 2, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles | 61 min |
| Jun 2, 8:21 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 84 min |
| Jun 2, 8:54 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany | 48 min |
| Jun 2, 10:57 PM EDT | Special Weather Statement | RNK | Bath | 63 min |
| Jun 3, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 58 min |
| Jun 3, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 54 min |
| Jun 3, 1:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 53 min |
| Jun 3, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Patrick | 61 min |
| Jun 3, 1:51 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 23 more | 15 hr |
| Jun 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 60 min |
| Jun 3, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 3, 2:23 PM EDT | Special Weather Statement | RNK | Botetourt | 67 min |
| Jun 3, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 60 min |
| Jun 3, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
| Jun 3, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jun 3, 3:02 PM EDT | Special Weather Statement | RNK | City of Radford | 43 min |
| Jun 3, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 55 min |
| Jun 3, 3:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 63 min |
| Jun 3, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski, City of Radford | 56 min |
| Jun 3, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 54 min |
| Jun 3, 3:56 PM EDT | Special Weather Statement | RNK | Wythe | 64 min |
| Jun 3, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Jun 3, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 55 min |
| Jun 3, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 53 min |
| Jun 3, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 17 min |
| Jun 3, 4:35 PM EDT | Special Weather Statement | RNK | Botetourt | 55 min |
| Jun 3, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig | 45 min |
| Jun 3, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 59 min |
| Jun 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jun 3, 5:45 PM EDT | Special Weather Statement | RNK | Smyth | 60 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 58 min |
| Jun 3, 5:55 PM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.